Hi, I'm a 33yo male who has been living with HIV for roughly 13 years. In 2010, at the urging of my doctor, I switched drug regimens from Trizivir (which I had been on since testing positive) to Truvada/Isentress. A year later, I found myself with problems "getting it up". At the risk of providing too much information, I also discovered that I ejaculated much less than before. My doctor has tested me and found that my testosterone level is normal (690). I do have low thyroxine but I am taking levothyroxine and my thryoxine levels are in a normal range. The only other meds I take are Lunesta (on occasion), Lovaza and Viagra (which I seem to need more and more). I don't suffer from depression either (my doctor always seems to fall back on this as the probable cause, which frustrates me to no end). Do you think it might be the Truvada/Isentress combo that is causing my problem (I never had this with Trizivir)? Or is it something else? Thanks in advance for your help.
Erectile dysfunction is common in the general population and appears to be more common in HIV+ persons. Reasons appear multifactorial often related to hormone levels, stress levels (including concern about transmission), aging, subtle nervous system dysfunction, side effects of non-HIV drugs, and sometimes possibly related to particular HIV drugs though that link is often unclear. Your particular regimen has not been reported to have a noteworthy rate of impotence or change i ejactulatory volume (latter issue ia also often murky re cause with hydration, frequency of ejaculation, prostate health, nutrition, history of genital infection and other factors contributing). If any reader knows of a reference regarding increased risk for impotence or decreased ejaculatory volume with raltegravr and/or Truvada please post.
see below from wikpedia:
The force and amount of semen that will be ejected during an ejaculation will vary widely between men and may contain between 0.1 and 10 milliliters. (By way of comparison, note that a teaspoon is 5 ml and a tablespoon holds 15 ml.) Adult semen volume is affected by the time that has passed since the previous ejaculation; larger semen volumes are seen with greater durations of abstinence. It is not clear whether frequent ejaculation increases, reduces or has no effect on the risk of prostate cancer. The duration of the stimulation leading up to the ejaculation can affect the volume. Abnormally low volume is known as hypospermia. One of the possible underlying causes of low volume or complete lack of semen is ejaculatory duct obstruction. It is normal for the amount of semen to diminish with age.